Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What happens if I get sick again
Jan 20, 1999

How do you sleep at night telling someone that is feeling incedible to go back on medication that is just going to make him sick again. Do you have no morals? You are just a mule for the drug corporations. They get rich while you get raped and the customers just get sicker and sicker. You should try thinking for yourself sometime instead of just agreeing with everything the drug companies feed you.

"I didn't realize how fatigued I was until I had to stop taking meds. I was taking Norvir, Fortovase, Videx, Zerit and hydroxyurea for about a year. Because I developed peripheral neuropathy, we changed the Videx and Zerit to Abacavir (to which I had a hypersensitive reaction) and then to AZT (terrible nausea). After feeling beaten up by these side-effects to the drugs, my doctor took me off everything for one month. My viral load had been undetectable (<20) since beginning therapy and my CD4 fluctuated around 300 (21%). I realize now that I'm off the meds how terribly tired I was while taking them. Right now, I'm bursting with energy and feel incredible. My sex drive, which had been non-existent, came roaring back. In two weeks, I'm going back on some form of anti-retroviral therapy. Is it possible that just one of the drugs was causing my fatigue? Is Norvir a prime culprit? Might Crixivan be less likely to cause fatigue?"

Response from Mr. Molaghan

Hello

Thanks for expressing your feelings, but in my response to the above question, I didn't suggest that he go on the same medications that made him feel sick. My response was:

"It's difficult to predict which medication was primarily responsible for your level of fatigue, as many people respond differently to drug cocktails (see "life is good" question). Norvir is indeed a very potent drug and many people have adverse reactions to it. You were on quite a potent combination of drugs. Hydroxyurea can also cause fatigue if it lowers the red blood count and results in anemia. Crixivan is a bit more challenging to take because of the dosing schedule. It must be taken every eight hours on an empty stomach or with a light meal. Have you discussed the possibility of a "protease sparing" regimen with your doctor? Since your viral load is undetectable and your CD4 is stable at around 300, you might discuss other potential"cocktails" such as Sustiva/d4t/3tc or Nevaripine/d4t/3tc. Good luck. Let us know how thing work out. "

I do not agree with everything the "drug companies feed" me. I understand that these medicines are not for everyone. However, in my fifteen years of clinical experience working with people with HIV and AIDS, only in recent years have I been able to enjoy the fact that the majority of my patients who are using many of these medicines are living healthy and productive lives, in contrast to five years ago when the majority of the people that I worked with were dying within two years of an AIDS diagnosis. This helps me to sleep better at night.


Previous
HIV infection symptoms?/Pls. help
Next
Antibody Screen

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement